MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during intraocular lens (iol) implant procedure, the iol had metallic look to it after it was implanted into the eye.The iol was removed and placed a new lens which appeared fine.Additional information received and stated that iol had metallic artifact or silver body and also stated that it could have been scratch or defect in the lens that shimmered.Surgeon stated that lens was explanted and implanted an new lens.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Scrape marks are observed on the anterior surface of one of the haptics near the gusset area.Scrape marks are observed on the anterior surface of the optic in the center of the lens, edge of the lens and near the gusset area of one of the haptics.Marks are observed on the posterior surface of the optic going across the lens.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.Lens damage was observed.The observed scrape marks could give the appearance of a metallic look.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Company ifu: follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens (iol) to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23725898
Report Number1119421-2025-03083
Device Sequence Number18821631
Product Code HQL
UDI-Device Identifier00380652396691
UDI-Public(01)00380652396691(17)280424(11)240426(10)15847566
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15847566
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/04/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; MONARCH III IOL CARTRIDGE D.; VISCOAT OVD.
Patient Age66 YR
Patient SexFemale